Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Mar 28, 2021, 3:26 AM EDT for Lee County, Moore County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 3:26 AM EDT (07:26 UTC)
- Expired
- Mar 28, 2021, 4:30 AM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
Counties Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479
WWUS82 KRAH 280726
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
326 AM EDT Sun Mar 28 2021
NCZ040-074>077-084-086-280830-
Richmond NC-Lee NC-Chatham NC-Hoke NC-Harnett NC-Montgomery NC-
Moore NC-
326 AM EDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT MOORE...CENTRAL HARNETT...
SOUTHEASTERN MONTGOMERY...NORTHEASTERN RICHMOND...LEE...NORTHWESTERN
HOKE AND SOUTHEASTERN CHATHAM COUNTIES UNTIL 430 AM EDT...
At 326 AM EDT, Doppler radar was tracking a strong thunderstorm over
Pinehurst, or near Southern Pines, moving northeast at 45 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Angier,
Hoffman, Whispering Pines, Pinebluff and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3521 7978 3569 7914 3563 7899 3561 7899
3555 7879 3550 7868 3502 7952
TIME...MOT...LOC 0726Z 234DEG 41KT 3519 7951
$$
LeinsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 28, 3:15 AM EDT, 11 minutes earlier.
Area forecast discussion, Mar 28, 3:15 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 315 AM EDT Sun Mar 28 2021 .SYNOPSIS... A warm front will lift northward across central NC this morning. A strong cold front will surge east across the state this afternoon and early evening. Cool and dry high pressure for Sunday night and Monday. Yet, another storm system will affect the region mid-week, followed by the potential for freezing overnight lows by Friday and Saturday. && .NEAR TERM /TODAY THROUGH TONIGHT/... As of 237 AM Sunday... ...Becoming windy and warm ahead of a strong cold front with S-SW winds at 20-30 mph with gusts to over 40 mph... ...An organized line of severe thunderstorms is possible today... ...Damaging wind gusts is the main severe threat, but large hail and isolated tornadoes are also possible... The primary forecast challenges today are timing of the main line of thunderstorms and the severe threat. The latest thinking is that the intense MCS evolving over middle TN will track rapidly ENE at 50kt or so, reaching portions of our western Piedmont this morning. This line may weaken after sunrise as it moves across the Mountains, but with the current propagation - it is expected to arrive into our western Piedmont later this morning - in a weakened state given the cool/stable layer east of the Mountains. This is well ahead of most model projections - and will have ramifications for our forecast not only this morning, but for the afternoon. Will the line surge on across the region this morning into the early afternoon (in a weakened state)? And, where/when will the line re-intensify this afternoon? This will be a "nowcast" forecast with most models now well behind the curve! We will start with higher POP in the west between 12z and 15z today, and lower MaxT most areas this afternoon except the southeast zones. Previous discussion issued at 138 AM Sunday... WAA showers/thunderstorms were already developing and overspreading upstate SC into our western Piedmont of NC. This convection is elevated above the stable near surface layer extending over the western Piedmont of NC into upstate SC. Note the light NE flow over much of western NC into SC, where the low level in-situ CAD conditions were in place. The warm front extended the developing low pressure over the Mid-Mississippi Valley region eastward across southern TN, northern GA, SC, and southeastern NC. This front is expected to slowly lift northward this morning as the first round of convection remains elevated. This initial round of showers/storms should move from the Charlotte area NE into the Triad and Triangle Areas between 06z and 10z, or so. Then, this round should lift on into VA toward sunrise. Again, this convection will be tame in comparison to the potential convective event later today. Even the hi-res models have timing differences for the expected pre- frontal or frontal convection later this morning into the afternoon. The HRRR is the quickest to bring a line eastward out of the Mountains and through much of the Piedmont by early to mid afternoon. Other guidance including the GFS and old run of the EC are slower and more intense with our convection during peak heating. Given the intense thunderstorms upstream over much of northern Tennessee (moving rapidly ENE) now, with additional strong to severe storms back along the new low pressure and cold front extending near Memphis to west of Nashville, there is the potential for either of these solutions to verify at the current time. It appears for now that the most likely scenario is for an intense line of thunderstorms will push east across our region (from early afternoon NW and late afternoon in the east). Since the initial convection this morning should have moved north, the warm advection and mixing in the warm sector should overtake most of central NC by late morning. The low level winds just above the surface will increase to 50-60 knots. The best heating should occur in the south and east where 70s to lower 80s will again be expected. If the heating is realized, with the projected surface dew points in the lower to mid 60s, the resultant MLCapes would reach or exceed 1500 J/kg. The fast moving front/line of convection would be able to tap into some of the very strong winds to potentially produce surface gusts in the stronger storms to 60+ mph. If the in-situ CAD conditions remain in place over the NW-N Piedmont longer and/or if the convection arrives late morning or more quickly per the latest HRRR, then this would reduce the severity of the damaging wind threat there. Otherwise, the line should quickly exit the I-95 corridor by early evening. This will be followed by breezy NW winds this evening, clearing skies, and cooling temperatures into the mid 30s to mid 40s by early Monday morning. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... Surface high pressure will quickly move across the area on Monday, with a much cooler and dryer air mass filtering into the area. This will result in a return to dry weather, with high temperatures in the 60s. Clear and calm Monday night with lows in the mid 30s north- central Piedmont ranging into the lower 40s southeast. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 315 AM Sunday... An upper level low over southern Canada will approach the Great Lakes on Tuesday. Meanwhile, a weak southern stream shortwave trough will move out of the Gulf of Mexico Tuesday afternoon and into the Mid Atlantic Tuesday evening. Modest moisture transport and isentropic ascent ahead of this wave should allow for shower development across the area either late Tuesday or early Wednesday. There is still quite a bit of spread among the ensembles with respect to how quickly overrunning precip develops and this will need to be fine tuned once we get a bit closer. Tuesday itself should be dry with increasing clouds and near normal temperatures. On Wednesday, the Great Lakes upper low and associated surface cold front will make its way eastward with the front eventually moving through NC Wednesday afternoon/evening. Again, differences remain in how quickly the front will move through the area but there is a general consensus in precip across the area during a good portion of the day Wednesday. How the convective potential with this front works out is also somewhat uncertain. Possible in-situ CAD ahead of the cold front could limit severe potential and/or displace it to the east. A slower arrival of the front could allow additional time for CAD erosion and perhaps more widespread thunderstorm activity. Regardless, I increased PoPs during this time period as rain seems likely. Following the front, strong CAA will usher in well below normal temperatures to the region. Look for highs in the lower 50s to close out the week with dry weather expected. In addition, sub-freezing morning lows are possible Friday morning and again Saturday morning. Some moderation is possible by the weekend as surface high pressure shifts offshore but it may not be until the latter half of the weekend before normal temperatures return to the area. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 150 AM Sunday... Areas of IFR to LIFR conditions with low clouds and fog can be expected through 12z-14z. Scattered showers and thunderstorms are also expected through 12z. A strong and gusty SW wind at 20-25kt will gust to near 40kt this afternoon out ahead of a cold front. The front should be accompanied by a line of convection, timing of which should be early afternoon in the Triad, mid afternoon around KRDU, then late afternoon KFAY to KRWI. This could change. After the front passes, NW winds at 20kt will gust to 25kt for a time this evening. A return to VFR conditions are otherwise expected. Outlook: VFR conditions in high pressure will follow until the next frontal system and cold air damming --with rain and LIFR-IFR conditions-- affects cntl NC Tue-Wed. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/MWS NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...Leins AVIATION...Badgett/CA
Hazardous weather outlook, Mar 27, 8:14 PM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 814 PM EDT Sat Mar 27 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-290015- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 814 PM EDT Sat Mar 27 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A line of thunderstorms is expected to push quickly from west to east through our region Sunday afternoon and early evening. Damaging winds in excess of 60 mph will be possible. An isolated tornado cannot be ruled out. The timing of the line should be mid-afternoon in the Triad, late afternoon in the Triangle to near Fayetteville, and early evening along the Interstate 95 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Mar 27, 10:47 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL KENLY 35.60N 78.13W
03/27/2021 E1.00 INCH JOHNSTON NC TRAINED SPOTTER
SKYWARN OBSERVER REPORTED QUARTER SIZE HAIL
NEAR KENLY, NC.
&&
ASLocal storm report, Mar 27, 11:10 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1110 PM EDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 4 ESE MIDWAY 35.96N 80.20W
03/27/2021 M0.25 INCH DAVIDSON NC TRAINED SPOTTER
SPOTTER REPORTS PEA SIZED HAIL.
0225 PM HAIL 1 SSW SEDGE GARDEN 36.08N 80.14W
03/27/2021 M0.25 INCH FORSYTH NC PUBLIC
PUBLIC REPORTS OF PEA SIZED HAIL SOUTHWEST
OF SEDGE GARDEN.
0229 PM HAIL 6 ENE WELCOME 35.94N 80.16W
03/27/2021 M1.00 INCH DAVIDSON NC PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL ON MIDWAY
SCHOOL ROAD NEAR THOMASVILLE.
0232 PM HAIL 4 WSW THOMASVILLE 35.87N 80.14W
03/27/2021 U0.50 INCH DAVIDSON NC PUBLIC
REPORT OF HALF INCH SIZED HAIL WEST OF
THOMASVILLE.
0235 PM HAIL 1 ENE THOMASVILLE 35.89N 80.05W
03/27/2021 M0.70 INCH DAVIDSON NC PUBLIC
PUBLIC REPORTS DIME SIZED HAIL NORTHEAST OF
THOMASVILLE.
0237 PM HAIL 3 NNE THOMASVILLE 35.93N 80.06W
03/27/2021 E1.00 INCH DAVIDSON NC PUBLIC
PUBLIC ESTIMATED QUARTER SIZED HAIL IN
NORTHERN DAVIDSON COUNTY NEAR THE HIGH POINT
CITY LINE. TIME ESTIMATED BY RADAR.
0256 PM TSTM WND DMG 4 SSW PLEASANT GARDEN 35.91N 79.81W
03/27/2021 GUILFORD NC 911 CALL CENTER
911 CALL CENTER REPORTED A TREE DOWN NEAR
DAVIS MILL ROAD AND RANDLEMAN ROAD.
0300 PM HAIL 5 WSW CLIMAX 35.89N 79.81W
03/27/2021 E1.50 INCH RANDOLPH NC BROADCAST MEDIA
BROADCAST MEDIA REPORTS OF HAIL RANGING FROM
QUARTER TO PING PONG SIZE NEAR LEVEL CROSS.
0300 PM TSTM WND DMG 5 NNW RANDLEMAN 35.88N 79.82W
03/27/2021 RANDOLPH NC 911 CALL CENTER
911 CALL CENTER REPORTS DOWNED TREES ON
INTERSTATE 73 NEAR THE THE LEVEL CROSS EXIT.
0306 PM TSTM WND DMG 1 SSW CLIMAX 35.91N 79.73W
03/27/2021 GUILFORD NC 911 CALL CENTER
911 CALL CENTER REPORTED A DOWNED TREE NEAR
THE INTERSECTION OF NC-62 AND RACINE ROAD
WEST OF CLIMAX, NC.
0353 PM TSTM WND GST 5 ESE COLFAX 36.10N 79.94W
03/27/2021 M42 MPH GUILFORD NC ASOS
36KT GUST RECORDED AT GSO ASOS.
0402 PM TSTM WND DMG 2 ESE HILLSBOROUGH 36.06N 79.06W
03/27/2021 ORANGE NC PUBLIC
A FEW TREES DOWN ON THE OCCONEECHEE GOLF
COURSE. TIME ESTIMATED BY RADAR.
0434 PM HAIL 2 E FINGER 35.38N 80.34W
03/27/2021 E0.75 INCH STANLY NC PUBLIC
PUBLIC REPORT OF PENNY SIZED HAIL NEAR THE
STANLY CO. AND CABARRUS CO. LINE.
0438 PM HAIL 3 NW ULAH 35.67N 79.87W
03/27/2021 E1.00 INCH RANDOLPH NC TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 1 INCH HAIL 5
MILES SOUTHWEST OF ASHEBORO.
0502 PM HAIL 3 NNW RALEIGH 35.87N 78.67W
03/27/2021 U1.00 INCH WAKE NC PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL NORTH OF
RALEIGH.
0505 PM TSTM WND DMG 2 NE RALEIGH 35.85N 78.64W
03/27/2021 WAKE NC BROADCAST MEDIA
BROADCAST MEDIA WRAL REPORTS TREES DOWN NEAR
LAKEMONT DRIVE AND NORTHWOOD DRIVE.
0510 PM HAIL 1 SE EAGLE SPRINGS 35.29N 79.64W
03/27/2021 E1.00 INCH MOORE NC EMERGENCY MNGR
EMERGENCY MANGER REPORTED QUARTER SIZE HAIL
NEAR THE INTERSECTION OF HWY-705 AND NC-211.
0510 PM HAIL EAGLE SPRINGS 35.30N 79.65W
03/27/2021 E1.75 INCH MOORE NC EMERGENCY MNGR
EMERGENCY MANGER REPORTED GOLF BALL SIZE
HAIL NEAR EAGLE SPRING, NC.
0511 PM HAIL LEMON SPRINGS 35.38N 79.20W
03/27/2021 E1.75 INCH LEE NC BROADCAST MEDIA
BROADCAST MEDIA WRAL SHOWS IMAGES OF GOLF
BALL SIZE HAIL NEAR THE HARNETT CO. AND LEE
CO. LINE IN LEMON SPRINGS, NC.
0515 PM HAIL CAMERON 35.33N 79.25W
03/27/2021 E1.75 INCH MOORE NC BROADCAST MEDIA
BROADCAST MEDIA WRAL SHOWS IMAGES OF GOLF
BALL SIZE HAIL NEAR THE AREA OF CAMERON, NC.
0532 PM HAIL 3 NE PINEVIEW 35.33N 79.04W
03/27/2021 E1.00 INCH HARNETT NC BROADCAST MEDIA
BROADCAST MEDIA WRAL SHARES IMAGES OF
QUARTER SIZE HAIL NEAR BARBEQUE, NC.
0540 PM HAIL 6 SSE SEMINOLE 35.38N 78.94W
03/27/2021 E0.50 INCH HARNETT NC PUBLIC
PUBLIC REPORTS HALF INCH SIZE HAIL WEST OF
LILLINGTON.
0545 PM HAIL 2 NW MIDDLESEX 35.81N 78.22W
03/27/2021 M0.50 INCH NASH NC PUBLIC
PUBLIC REPORTS OF HALF INCH SIZE HAIL NEAR
WHITE HOUSE ROAD AND MASSEY ROAD.
0609 PM HAIL 5 SE CLAYTON 35.59N 78.41W
03/27/2021 E1.00 INCH JOHNSTON NC PUBLIC
PUBLIC ESTIMATED QUARTER INCH HAIL NEAR EXIT
326 ON US-70.
0618 PM HAIL BENSON 35.38N 78.54W
03/27/2021 E1.00 INCH JOHNSTON NC 911 CALL CENTER
911 CALL CENTER RELAYED A REPORT OF QUARTER
SIZE HAIL NEAR BENSON, NC.
0618 PM FUNNEL CLOUD BENSON 35.38N 78.54W
03/27/2021 JOHNSTON NC 911 CALL CENTER
MULTIPLE REPORTS OF A FUNNEL CLOUD NEAR
BENSON, NC.
0621 PM HAIL 1 SSE WILSON 35.72N 77.92W
03/27/2021 E1.00 INCH WILSON NC TRAINED SPOTTER
SKYWARN SPOTTER ESTIMATED QUARTER SIZED HAIL
NEAR THE INTERSECTION OF NORRIS BLVD AND
LODGE ST IN WILSON, NC.
0622 PM HAIL 1 NNE WILSON 35.75N 77.91W
03/27/2021 E0.75 INCH WILSON NC PUBLIC
PUBLIC ESTIMATED PENNY SIZE HAIL NORTH OF
WILSON.
0633 PM HAIL 5 NW SARATOGA 35.70N 77.85W
03/27/2021 E1.75 INCH WILSON NC FIRE DEPT/RESCUE
EAST NASH VOLUNTEER FIRE DEPARTMENT REPORTED
GOLF BALL SIZE HAIL NEAR US-264 ALT E AND
LANDFILL ROAD.
0643 PM HAIL KENLY 35.60N 78.13W
03/27/2021 E1.00 INCH JOHNSTON NC TRAINED SPOTTER
SKYWARN OBSERVER REPORTED QUARTER SIZE HAIL
NEAR KENLY, NC.
0705 PM HAIL 3 SE PIKEVILLE 35.47N 77.94W
03/27/2021 E0.75 INCH WAYNE NC PUBLIC
PUBLIC ESTIMATED PENNY SIZE HAIL SOUTHEAST
OF PIKEVILLE.
&&Special weather statement, Mar 28, 2:09 AM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
209 AM EDT Sun Mar 28 2021
NCZ073-074-083-084-280715-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
209 AM EDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT ANSON...MONTGOMERY...WESTERN
RICHMOND AND STANLY COUNTIES UNTIL 315 AM EDT...
At 208 AM EDT, Doppler radar was tracking a strong thunderstorm near
Marshville, or 13 miles east of Monroe, moving northeast at 40 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Albemarle, Wadesboro, Troy, Badin Lake, Biscoe, Ansonville, Plyler,
Midland, Polkton and Locust.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3550 8030 3551 7977 3519 7980 3480 7991
3481 8032 3519 8028 3517 8035 3518 8037
3516 8044 3519 8051
TIME...MOT...LOC 0608Z 228DEG 33KT 3496 8031
LeinsSpecial weather statement, Mar 28, 2:39 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
239 AM EDT Sun Mar 28 2021
NCZ022>024-039-040-280745-
Guilford NC-Chatham NC-Alamance NC-Randolph NC-Orange NC-
239 AM EDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...SOUTHWESTERN
ORANGE...RANDOLPH...SOUTHEASTERN GUILFORD AND NORTHWESTERN CHATHAM
COUNTIES UNTIL 345 AM EDT...
At 238 AM EDT, Doppler radar was tracking a strong thunderstorm near
North Carolina Zoo, moving northeast at 35 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Asheboro, Randleman, North Carolina Zoo, Siler City, Seagrove,
Pleasant Garden, Liberty, Ramseur, Franklinville and Swepsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3564 8006 3603 7973 3602 7907 3551 7969
3551 7988 3555 8007
TIME...MOT...LOC 0638Z 228DEG 32KT 3562 7986
LeinsSpecial weather statement, Mar 28, 3:24 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
324 AM EDT Sun Mar 28 2021
NCZ007-008-022>025-280830-
Guilford NC-Durham NC-Alamance NC-Person NC-Granville NC-Orange NC-
324 AM EDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALAMANCE...PERSON...
NORTHERN ORANGE...NORTHWESTERN GRANVILLE...NORTHEASTERN GUILFORD AND
NORTHWESTERN DURHAM COUNTIES UNTIL 430 AM EDT...
At 324 AM EDT, Doppler radar was tracking a strong thunderstorm near
Graham, moving northeast at 50 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Burlington, Graham, Roxboro, Hillsborough, Mebane, Elon,
McLeansville, Rougemont, Concord and Gibsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3602 7906 3603 7974 3624 7962 3624 7915
3654 7914 3654 7857
TIME...MOT...LOC 0724Z 223DEG 41KT 3604 7944
LeinsSpecial weather statement, Mar 28, 3:26 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 AM EDT Sun Mar 28 2021
NCZ040-074>077-084-086-280830-
Richmond NC-Lee NC-Chatham NC-Hoke NC-Harnett NC-Montgomery NC-
Moore NC-
326 AM EDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT MOORE...CENTRAL HARNETT...
SOUTHEASTERN MONTGOMERY...NORTHEASTERN RICHMOND...LEE...NORTHWESTERN
HOKE AND SOUTHEASTERN CHATHAM COUNTIES UNTIL 430 AM EDT...
At 326 AM EDT, Doppler radar was tracking a strong thunderstorm over
Pinehurst, or near Southern Pines, moving northeast at 45 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Angier,
Hoffman, Whispering Pines, Pinebluff and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3521 7978 3569 7914 3563 7899 3561 7899
3555 7879 3550 7868 3502 7952
TIME...MOT...LOC 0726Z 234DEG 41KT 3519 7951
LeinsThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:09 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 66 min |
| Mar 28, 2:39 AM EDT | Special Weather Statement | RAH | Randolph | 66 min |
| Mar 28, 3:24 AM EDT | Special Weather Statement | RAH | Alamance, Orange, Person | 66 min |
| Mar 28, 4:26 AM EDT | Special Weather Statement | RAH | Harnett, Johnston | 79 min |
| Mar 28, 5:54 AM EDT | Special Weather Statement | RAH | Franklin, Wake | 51 min |
| Mar 28, 6:39 AM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 66 min |
| Mar 28, 2:09 PM EDT | Special Weather Statement | RAH | Lee, Moore | 36 min |
| Mar 28, 2:27 PM EDT | Special Weather Statement | RAH | Franklin | 33 min |
| Mar 28, 2:39 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Nash, Wake | 36 min |
| Mar 28, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 30 min |
| Mar 28, 2:51 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 39 min |
| Mar 28, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 59 min |
| Mar 28, 3:18 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 1 more | 57 min |
| Mar 28, 3:50 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 40 min |
| Mar 28, 3:59 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson, Wayne | 61 min |
| Mar 28, 6:31 PM EDT | Special Weather Statement | RAH | Forsyth | 29 min |
| Mar 28, 7:00 PM EDT | Special Weather Statement | RAH | Guilford | 60 min |
| Mar 28, 7:14 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 61 min |
| Mar 28, 7:46 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Mar 28, 7:50 PM EDT | Special Weather Statement | RAH | Granville, Person | 40 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.